Kentucky, 2012Damaging Winds in Kentucky, July 7, 2012
July 7, 2012 · NWS PAH · 2 events in 2 counties and zones
Isolated severe thunderstorms occurred during the extreme heat and instability of the afternoon. A large upper-level high was centered over the Ohio and Mid Mississippi Valleys.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $27,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms occurred during the extreme heat and instability of the afternoon. A large upper-level high was centered over the Ohio and Mid Mississippi Valleys.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 7, 1:58 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 7, 1:58 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CDT SAT JUL 7 2012
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 235 PM CDT SAT JUL 7 2012
LOOKS LIKE WE MIGHT BE SEEING THE LIGHT AT THE END OF THE TUNNEL
FOR THE 100 DEGREE PLUS TEMPERATURES. HOWEVER...GIVEN THE SLOW
SOUTHWARD TRANSITION OF THE RELATIVELY WEAK COLD FRONTAL PASSAGE
THROUGH THE WFO PAH FORECAST AREA THE NEXT COUPLE OF DAYS...THE
POOLING OF DEWPOINTS AHEAD OF THE FRONT AND THE SCATTERED NATURE
OF THE EXPECTED CONVECTION WILL STILL LEAD TO MAXIMUM DAYTIME
TEMPERATURES ON SUNDAY IN THE MIDDLE AND UPPER 90S. THE COMBINATION
OF HEAT AND HUMIDITY WILL STILL GENERATE HEAT INDEX VALUES BETWEEN
98 AND 104 DEGREES DURING THE PEAK HEATING ON SUNDAY.
WITH THIS IN MIND...WILL ALLOW THE EXCESSIVE HEAT WARNING TO
EXPIRE AT 7 PM CDT TONIGHT...BUT HAVE CHOSEN TO REPLACE THE
WARNING WITH A HEAT ADVISORY FOR THE ENTIRE QUAD STATE REGION
THROUGH 6 PM CDT SUNDAY. DEPENDING ON THE ACTUAL COVERAGE OF
SHOWERS AND THUNDERSTORMS AND OPAQUE CLOUD COVER SUNDAY...THIS
ADVISORY MAY BE CAN CELLED EARLIER IN THE DAY.
THE 12KM HAM-WRF...4KM NAM-WRF /NMM VERSION/...3KM HRRR AND THE
SREF NUMERICAL GUIDANCE HAVE A FAIRLY GOOD HANDLE ON THE CURRENT
EXPLICIT CONVECTION /SHOWERS AND THUNDERSTORMS/ DEVELOPING IN THE
WFO PAH FORECAST AREA THIS AFTERNOON. THE AMORPHOUS SURFACE
FRONTAL BOUNDARY IS EXPECTED TO BISECT THE WFO PAH CWA SUNDAY
AFTERNOON. WITH CHANNELED VORTICITY...DIVERGENCE FROM THE CLOSED LOW
MOVING UP THE LOWER MISSISSIPPI VALLEY INTO WEST TENNESSEE...THERE
SHOULD BE ENOUGH CONDITIONAL INSTABILITY TO WARRANT A SHARP
INCREASE IN POPS/WEATHER DURING THE LATE AFTERNOON AND EVENING
HOURS SUNDAY. THERE MAY BE SOME DIURNAL REDUCTION IN PRECIPITATION
COVERAGE AFTER MIDNIGHT SUNDAY...BUT WITH THE AFOREMENTIONED
INSTABILITY AND INCREASED MOISTURE FLUX...WOULD NOT BE SURPRISED
TO SEE A FLARE UP IN CONVECTION MONDAY MORNING. THE FORECAST POPS
AND WEATHER WERE TEMPERED SOMEWHAT COMPARED TO THE INITIAL MODEL
GUIDANCE POPS AND WEATHER...BUT REMAIN HIGHER THAN PREVIOUS
FORECAST RUNS.
AS THE BASE OF THE WESTERLIES SHIFTS FURTHER SOUTH MONDAY EVENING
AND THE LOWER MISSISSIPPI VALLEY LOW BECOMES ELONGATED TO THE
SOUTHEAST...THE MEAN AXIS OF POP/WEATHER WILL BEGIN TO SHIFT
SOUTHEAST WITH TIME THROUGH THE WFO PAH FORECAST AREA...INITIALLY
MOVING OUT OF PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS
LATE MONDAY NIGHT. THERE WILL STILL BE PLENTY OF MOISTURE IN THE
VICINITY OF THE FRONTAL BOUNDARY...BUT THE FORCING ALOFT WILL BE A
LITTLE FURTHER SOUTH THAN ON SUNDAY. THEREFORE...THE HIGHEST POPS
AND WEATHER ARE SHIFTED TO THE SOUTHEAST LATE MONDAY AND MONDAY NIGHT.
TEMPERATURES UNDER THE CLOUDS AND RAIN WILL BE CLOSER TO OR BELOW
NORMAL VALUES FOR THIS TIME OF YEAR.
.LONG TERM...(TUESDAY THROUGH MONDAY NIGHT) ISSUED AT 235 PM CDT
SAT JUL 7 2012
THE 12Z ECMWF CONTINUES TO HOLD BACK PLENTY OF MOISTURE BEHIND THE
FRONT TUESDAY...GENERALLY OVER THE SOUTHERN HALF OF THE AREA. THIS
IS SUPPORTED BY THE 12Z NAM...BUT THE GFS AND GEM ARE MORE
PROGRESSIVE. WILL DEFER TO THE ECMWF AND NAM WHICH HAVE BEEN
PREFERRED OF LATE.
THE GFS...ECMWF AND GEM ARE IN AGREEMENT IN DEVELOPING A
WEAK...BROAD TROUGH OVER THE EASTERN HALF OF THE COUNTRY WEDNESDAY
THROUGH SATURDAY. IT IS RATHER BIZARRE TO SEE A TROUGH OF THIS SIZE
WITH A CENTRAL HEIGHT OF 583 OR 584DM. OBVIOUSLY THERE IS NOT MUCH
COOLING...OR THE TROUGH WOULD BE DEEPER. BY FRIDAY...SOME MODELS
CLOSE OFF A LOW WITHIN THE TROUGH IN OUR VICINITY...WHICH ENHANCES
PRECIPITATION CHANCES. THE GFS HAS THE STRONGEST DEVELOPMENT AND IS
THEREFORE THE WETTEST AND COOLEST...WHILE THE ECMWF IS THE
WEAKEST...WARMEST AND DRIEST THROUGH THE PERIOD.
FAVORED THE ECMWF AND WENT A BIT ABOVE CONSENSUS FOR HIGHS WEDNESDAY
THROUGH FRIDAY...AND CONFINED POPS WEDNESDAY AND THURSDAY TO SLIGHT
CHANCES OF DIURNAL CONVECTION IN THE SOUTHEAST CORNER OF THE AREA.
LOW-LEVEL MOISTURE WILL GRADUALLY SPREAD NORTHWEST ACROSS THE AREA
FRIDAY INTO SATURDAY...SO POPS WILL INCREASE AND SPREAD FARTHER WEST
AND NORTH THROUGH THAT PERIOD. HIGHS WILL BE A BIT COOLER BY
SATURDAY...BUT STILL NEAR NORMAL. LOWS WILL GRADUALLY MODERATE
THROUGH THE PERIOD WITH A RATHER MILD NIGHT LIKELY FRIDAY NIGHT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 235 PM CDT SAT JUL 7 2012
VFR CONDITIONS ARE FORECAST THROUGHOUT THE PERIOD. LIGHT AND
VARIABLE WINDS WILL PREVAIL THROUGH TONIGHT...BUT AS A COLD FRONT
APPROACHES...A SOUTHWEST WIND WILL PICK AT ALL SITES SUNDAY
MORNING. SOME GUSTS INTO THE TEENS CANNOT BE RULED OUT. THERE IS
SOME DISPUTE AMONGST GUIDANCE AS TO HOW FAST THE FRONT WILL MAKE
IT THROUGH THE REGION. THIS FORECAST REFLECTS A SLOWER SOLUTION.
CANNOT RULE OUT ISOLATED CONVECTION ANYWHERE THIS AFTERNOON. BUT
THE COVERAGE WILL BE TOO ISOLATED TO MENTION IN THE TAFS. THERE
HAS BEEN A CONSISTENT SIGNAL IN SOME GUIDANCE TO PRODUCE SCATTERED
SHOWERS AND STORMS MAINLY OVER THE NORTHWEST HALF OF THE AREA THIS
EVENING. INSERTED A THICK 9-12KFT LAYER OF CLOUDS LATE THIS
AFTERNOON AND TONIGHT TO REFLECT CONVECTIVE POTENTIAL...BUT THERE
IS NO EXPLICIT MENTION OF THUNDER OR PRECIPITATION. THE BETTER
CHANCE OF THUNDERSTORMS WILL BE JUST BEYOND THIS FORECAST
PERIOD INTO SUNDAY AFTERNOON AND EVENING...AS THE COLD FRONT MOVES
THROUGH THE REGION.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
ILZ075>078-080>094.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 6 PM CDT SUNDAY FOR
ILZ075>078-080>094.
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ076-
086-087-100-107>112-114.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 6 PM CDT SUNDAY FOR
MOZ076-086-087-100-107>112-114.
IN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR INZ081-
082-085>088.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 6 PM CDT SUNDAY FOR
INZ081-082-085>088.
KY...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
KYZ001>022.
HEAT ADVISORY FROM 7 PM THIS EVENING TO 6 PM CDT SUNDAY FOR
KYZ001>022.
&&
SHORT TERM...SMITH
LONG TERM....DRS
AVIATION...DRSHazardous weather outlook, Jul 7, 3:02 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
402 PM CDT SAT JUL 7 2012
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
402 PM CDT SAT JUL 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG
AND NEAR THE CRAWLEYS RIDGE IN SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS AND WEST KENTUCKY. OTHER THUNDERSTORMS WILL BE POSSIBLE
ALONG THE INTERSTATE 64 CORRIDOR INTO PARTS OF SOUTHWEST ILLINOIS
THIS AFTERNOON.
A FEW OF THE STRONGER STORMS MAY APPROACH SEVERE LIMITS...WITH
HAIL UP TO DIME SIZE AND WINDS IN EXCESS OF 45 MPH POSSIBLE
THROUGH EARLY THIS EVENING.
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
TONIGHT. AFTER THE EXPIRATION OF THE HEAT WARNING...A HEAT
ADVISORY WILL REMAIN IN EFFECT OVERNIGHT AND DURING THE DAY ON
SUNDAY.
AN ELEVATED FIRE DANGER WILL REMAIN IN EFFECT THIS AFTERNOON AND
EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY.
THE STORM PREDICTION CENTER HAS POSTED A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ALONG AND EAST OF THE MISSISSIPPI RIVER...GENERALLY
EAST OF A LINE FROM AVA AND CAIRO ILLINOIS TO JUST WEST OF FULTON
KENTUCKY...NEAR THE COMMUNITY OF CAYCE IN EXTREME SOUTHWEST
KENTUCKY.
THE BEST CHANCES FOR STRONG TO SEVERE STORMS WILL BE THROUGH LATE
MORNING INTO THE EVENING HOURS ON SUNDAY...WITH THE GREATEST COVERAGE
EXPECTED ACROSS THE DELTA REGION OF SOUTHEAST MISSOURI...WESTERN
KENTUCKY AND EXTREME SOUTHERN ILLINOIS. THE PRIMARY HAZARDS WILL
DAMAGING WINDS BETWEEN 45 AND 65 MPH AND HAIL UP TO AN INCH.
GIVEN THE WEAKER SHEAR ALOFT...THE BEST CHANCE FOR ORGANIZED THUNDERSTORMS
WILL BE OVER PARTS OF WESTERN KENTUCKY. STORM MOTION MAY BE SOMEWHAT
CHAOTIC INITIALLY...WITH MOST STORMS EVENTUALLY MOVING EAST AND NORTHEAST
AROUND 5 MPH OR LESS.
VERY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST OVER THE SOUTHERN
PENNYRILE REGION OF WEST KENTUCKY WEDNESDAY AND THURSDAY. BETTER
CHANCES ARE FORECAST OVER MOST OF THE AREA FRIDAY. AT THIS
TIME...SEVERE WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED SUNDAY INTO MONDAY. ANY
REPORTS OF HAIL...DAMAGING WINDS OR EXCESSIVE RAINFALL DURING THIS
TIME WILL BE APPRECIATED.
SMITH/DRS
In the hours before
Special weather statement, Jul 7, 2:17 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT SAT JUL 7 2012
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-080915-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
317 PM CDT SAT JUL 7 2012
...A TEMPORARY BREAK IN ELEVATED FIRE DANGER EXPECTED SUNDAY
THROUGH EARLY NEXT WEEK...
THE EXPECTED RAIN ACTIVITY SUNDAY THROUGH TUESDAY WILL HELP TO
LESSEN THE ELEVATED FIRE DANGER AND WILDFIRE POTENTIAL SOMEWHAT
FOR RESIDENTS OF THE QUAD STATE REGION.
MINIMUM DAYTIME RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 35 AND
65 PERCENT THE NEXT FEW DAYS...MUCH HIGHER THAN THE 15 TO 25
PERCENT VALUES EXPERIENCED EARLIER THIS PAST WEEK. EXCEPT IN THE
VICINITY OF THUNDERSTORMS AND NORMAL DAYTIME MIXING OF AIR
PARCELS...WINDS SHOULD REMAIN LIGHT AND VARIABLE.
GIVEN THE ONGOING DROUGHT...MANY GRASSLANDS AND FOREST VEGETATION
WILL STILL REMAIN VULNERABLE TO FIRE...DESPITE THE RAIN. THE RAIN
EARLY THIS NEXT WEEK WILL HAVE MINIMAL IMPACT ON THE OVERALL DROUGHT
AND STATE OF THE VEGETATION.
MANY COMMUNITIES AND COUNTIES ACROSS SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY HAVE BURN BANS
IN PLACE. THE EXPECTED RAIN SHOULD NOT BE USED AS AN EXCUSE TO
VIOLATE ANY OF THE BURN BANS IN PLACE.
ANYONE WORKING OR PARTICIPATING IN RECREATIONAL ACTIVITIES OUTDOORS
SHOULD USE STILL EXTREME CAUTION...EVEN IN AREAS WHERE BURNING HAS
BEEN APPROVED. BE CAUTIOUS WITH CIGARETTES...MATCHES...BARBECUE
PITS AND ANY OTHER OPEN FLAMES OR SPARKS.
TEMPERATURES ARE EXPECTED TO RISE INTO THE UPPER 80S AND LOWER 90S
LATE NEXT WEEK...WITH RELATIVE HUMIDITY VALUES EXPECTED TO FALL
INTO THE 25 TO 30 PERCENT RANGE IN SOME AREAS. THE COMBINATION OF
THE HEAT AND LOWERED RELATIVE HUMIDITY WILL ONLY SERVE TO HELP
WORSEN CURRENT DROUGHT AND FIRE DANGER ACROSS THE QUAD STATE REGION.
SMITH
Special weather statement, Jul 7, 3:06 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CDT SAT JUL 7 2012
ILZ090-091-KYZ007-010-011-013-016-072145-
CALDWELL KY-CRITTENDEN KY-HARDIN IL-HOPKINS KY-LIVINGSTON KY-LYON
KY-POPE IL-
406 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN HARDIN AND
EASTERN POPE COUNTIES IN SOUTHERN ILLINOIS...AND WESTERN HOPKINS
COUNTY IN NORTHWEST KENTUCKY...AND SOUTHERN CRITTENDEN...NORTHERN
CALDWELL...EXTREME NORTHERN LYON AND NORTHERN LIVINGSTON COUNTIES IN
WESTERN KENTUCKY UNTIL 445 PM CDT...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MARION...MOVING WEST AT 20
MPH.
OTHER STRONG STORMS WERE LOCATED 7 MILES SOUTHWEST OF MADISONVILLE
KENTUCKY AND JUST SOUTHEAST OF GOLCONDA ILLINOIS. THESE STORMS WERE
ALSO MOVING TO THE WEST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
MARION...SALEM...BURNA...JOY...ROSICLARE...DYCUSBURG AND
CARRSVILLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
MY
Special weather statement, Jul 7, 4:10 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
510 PM CDT SAT JUL 7 2012
ILZ090-093-094-KYZ004-005-072300-
BALLARD KY-MASSAC IL-MCCRACKEN KY-POPE IL-PULASKI IL-
510 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PULASKI...WESTERN POPE
AND NORTHERN MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND NORTHERN
BALLARD AND NORTHWESTERN MCCRACKEN COUNTIES IN WESTERN KENTUCKY UNTIL
600 PM CDT...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW COLUMBIA...OR 9 MILES NORTH OF
METROPOLIS...MOVING SOUTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
LA CENTER...NEW COLUMBIA...KARNAK...JOPPA AND NEW GRAND CHAIN.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
MY
Special weather statement, Jul 7, 4:17 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
517 PM CDT SAT JUL 7 2012
KYZ012-072300-
TRIGG KY-
517 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TRIGG COUNTY IN WESTERN
KENTUCKY UNTIL 600 PM CDT...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CADIZ...MOVING WEST AT 5
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
LAND BETWEEN THE LAKES AREA...CANTON AND ENERGY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
MY
Special weather statement, Jul 7, 4:58 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT SAT JUL 7 2012
KYZ011-012-072345-
LYON KY-TRIGG KY-
558 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRIGG AND LYON
COUNTIES IN WESTERN KENTUCKY UNTIL 645 PM CDT...
AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CADIZ...MOVING NORTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
ROCKCASTLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
MY
Thunderstorm Wind, Christian
- When
- July 7, 5:15 PM CST
- Where
- Christian County, Julien
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 36.830, -87.630
Trees were uprooted, and large tree limbs were blown down. Large metal doors of toolsheds were pushed in. The farm where the damage occurred was on Route 272.
Thunderstorm Wind, Marshall
- When
- July 7, 6:30 PM CST
- Where
- Marshall County, 1.5 mi ENE of Harvy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.828, -88.395
One large tree about three feet in diameter was blown down. A number of large tree limbs about 8 to 10 inches in diameter were down. Corn stalks were blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, July 7, 20124 deaths · $10,000 · 0.75 in hail · 3 events
- Damaging Winds and Lightning Strikes in New Jersey, July 7, 20121 death · 4 injured · $342,000 · 68 kt wind · 26 events
- Hail and Damaging Winds in Missouri, July 7, 20121 death · 2 injured · 1 in hail · 10 events
- Lightning Strike in Kansas, July 7, 20121 death · 1 event
- Lightning Strike in Illinois, July 7, 20121 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 7, 2012$770,000 · 1 in hail · 26 events
- Hail and Damaging Winds in Pennsylvania, July 7, 20121 injured · $150,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Missouri, July 7 to 8, 2012$103,000 · 59 kt wind · 32 events
- Flash Flood and Damaging Winds in Tennessee, July 7 to 8, 2012$101,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in New York, July 7, 2012$80,000 · 1.75 in hail · 7 events
- Flash Flooding and Heavy Rain in Colorado, July 7, 2012$90,000 · 4 events
- Damaging Wind in Oregon, July 7, 2012$100,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391163, 393572.